Alert archive / Iowa / Blizzard Warnings in 2026

Blizzard Warning 1, NWS Quad Cities, IA

January 21, 20265 counties in Iowa

NWS Quad Cities, IA issued this blizzard warning at Jan 21, 2026, 11:24 AM CST for 5 counties in Iowa. It took effect at Jan 21, 2026, 2:00 PM CST. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 21, 2026, 11:24 AM CST (17:24 UTC)
In effect from
Jan 21, 2026, 2:00 PM CST
Expired
Jan 21, 2026, 9:02 PM CST
In force
7 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 3:58 PM CSTSNOW 22 Ene Hazleton, IAtotal since noon. 36 hour total is 3.5 inches.
Jan 21, 3:58 PM CSTSNOW 2.82 Ene Hazleton, IAUpdates the previous snow report from 2 ENE Hazleton of 2.0 inches. total since noon. 36 hour total is 4.3 inches.
Jan 21, 4:29 PM CSTSNOW 1Mount Auburn, IASnow due to winds, creating white out conditions.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.4 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2026-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2026-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WWUS43 KDVN 211724
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1124 AM CST Wed Jan 21 2026

IAZ040-041-051>053-220315-
/O.UPG.KDVN.WW.Y.0002.260121T2000Z-260122T0600Z/
/O.NEW.KDVN.BZ.W.0001.260121T2000Z-260122T0600Z/
Buchanan-Delaware-Benton-Linn-Jones-
Including the cities of Vinton, Cedar Rapids, Anamosa,
Independence, and Manchester
1124 AM CST Wed Jan 21 2026

...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Blizzard conditions expected. Total snow accumulations up 
  to one inch. Winds gusting as high as 60 mph.

* WHERE...Benton, Jones, Linn, Buchanan, and Delaware Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday evening commute. Gusty winds 
  could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. the latest road conditions are available at 511ia.org 
or by calling 511.

Persons should consider delaying all travel. Motorists should use 
extreme caution if travel is absolutely necessary.

&&

$$

IAZ042-054-ILZ001-002-007-220315-
/O.CON.KDVN.WW.Y.0002.260121T2300Z-260122T0600Z/
Dubuque-Jackson-Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Mount Carroll, Dubuque, Freeport,
and Maquoketa
1124 AM CST Wed Jan 21 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS 
AFTERNOON TO MIDNIGHT CST TONIGHT...

* WHAT...Snow showers, strong winds and blowing snow expected. Snow 
  accumulations up to one inch. Winds gusting as high as 45 mph. 
  Visibility may drop to near one quarter mile at times in blowing 
  snow.

* WHERE...In Illinois, Carroll, Jo Daviess, and Stephenson Counties. 
  In Iowa, Jackson and Dubuque Counties.

* WHEN...From 5 PM this afternoon to midnight CST tonight.

* IMPACTS...Blowing snow will significantly reduce visibility, with 
  near-blizzard conditions possible at times. This will make travel 
  hazardous, likely impacting the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Iowa, the latest road 
conditions are available at 511ia.org or by calling 511. In 
Illinois, the latest road conditions are available at 
gettingaroundillinois.com.

&&

$$

JTS
2 follow-up statements
228 
WWUS43 KDVN 220055
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
655 PM CST Wed Jan 21 2026

IAZ040-041-051>053-220600-
/O.CON.KDVN.BZ.W.0001.000000T0000Z-260122T0600Z/
Buchanan-Delaware-Benton-Linn-Jones-
Including the cities of Independence, Manchester, Vinton,
Anamosa, and Cedar Rapids
655 PM CST Wed Jan 21 2026

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Blizzard conditions due to blowing snow. Winds gusting as 
  high as 55 mph.

* WHERE...Benton, Jones, Linn, Buchanan, and Delaware Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Whiteout conditions will make 
  travel treacherous and potentially life-threatening. Gusty winds 
  could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. the latest road conditions are available at 511ia.org 
or by calling 511.

Persons should consider delaying all travel. Motorists should use 
extreme caution if travel is absolutely necessary.

&&

$$

IAZ042-054-ILZ001-002-007-220600-
/O.CON.KDVN.WW.Y.0002.000000T0000Z-260122T0600Z/
Dubuque-Jackson-Jo Daviess-Stephenson-Carroll-
Including the cities of Mount Carroll, Freeport, Dubuque,
Maquoketa, and Galena
655 PM CST Wed Jan 21 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Snow showers, strong winds and blowing snow. Snow 
  accumulations up to one inch. Winds gusting as high as 50 mph. 
  Visibility may drop to near one quarter mile at times in blowing 
  snow.

* WHERE...In Illinois, Carroll, Jo Daviess, and Stephenson Counties. 
  In Iowa, Jackson and Dubuque Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Iowa, the latest road 
conditions are available at 511ia.org or by calling 511. In 
Illinois, the latest road conditions are available at 
gettingaroundillinois.com.

&&

$$

Friedlein
843 
WWUS43 KDVN 220302
WSWDVN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Quad Cities IA IL
902 PM CST Wed Jan 21 2026

IAZ040-041-051>053-220415-
/O.CAN.KDVN.BZ.W.0001.000000T0000Z-260122T0600Z/
Buchanan-Delaware-Benton-Linn-Jones-
Including the cities of Manchester, Cedar Rapids, Anamosa,
Vinton, and Independence
902 PM CST Wed Jan 21 2026

...BLIZZARD WARNING IS CANCELLED...

$$

IAZ042-054-ILZ001-002-007-220600-
/O.CON.KDVN.WW.Y.0002.000000T0000Z-260122T0600Z/
Dubuque-Jackson-Jo Daviess-Stephenson-Carroll-
Including the cities of Freeport, Galena, Dubuque, Mount Carroll,
and Maquoketa
902 PM CST Wed Jan 21 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Snow showers, strong winds and blowing snow. Snow 
  accumulations up to one inch. Winds gusting as high as 50 mph. 
  Visibility may drop to near one quarter mile at times in blowing 
  snow.

* WHERE...In Illinois, Carroll, Jo Daviess, and Stephenson Counties. 
  In Iowa, Jackson and Dubuque Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Blowing snow will significantly reduce visibility, with 
  near-blizzard conditions possible at times. This will make travel 
  hazardous, likely impacting the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Iowa, the latest road 
conditions are available at 511ia.org or by calling 511. In 
Illinois, the latest road conditions are available at 
gettingaroundillinois.com.

&&

$$

Gibbs

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this blizzard warning went out at Jan 21, 5:46 AM CST, 5 hours 38 minutes earlier. Its key messages:

  • An Arctic front will bring a period of strong winds, scattered snow showers, and blowing snow from mid afternoon into this evening. There's an outside chance of snow squalls. Travel impacts are likely including the evening commute, particularly north of Hwy 30 in/near areas that received an inch or more of snow overnight where significant visibility reductions and drifting snow is possible. A Winter Weather Advisory has been issued for roughly areas north of Hwy 30 and a Wind Advisory issued for the rest of the area.
  • Very cold weather is forecast Thursday night into Saturday. An Extreme Cold Watch has been issued for -20F to -40F wind chills.
  • A winter storm will pass through the southern states Friday through the weekend, but is trending northward and could spread light snow across parts of the area. Probabilities for an inch of snow are 20-40% south of a Rockford to Iowa City line.
Area forecast discussion, Jan 21, 5:46 AM CST, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
546 AM CST Wed Jan 21 2026

...Updated for 12z Aviation...

.KEY MESSAGES...

- An Arctic front will bring a period of strong winds, scattered
  snow showers, and blowing snow from mid afternoon into this
  evening. There's an outside chance of snow squalls. Travel
  impacts are likely including the evening commute, particularly
  north of Hwy 30 in/near areas that received an inch or more of
  snow overnight where significant visibility reductions and
  drifting snow is possible. A Winter Weather Advisory has been
  issued for roughly areas north of Hwy 30 and a Wind Advisory
  issued for the rest of the area.

- Very cold weather is forecast Thursday night into Saturday. An
  Extreme Cold Watch has been issued for -20F to -40F wind chills.

- A winter storm will pass through the southern states Friday through
  the weekend, but is trending northward and could spread light snow
  across parts of the area. Probabilities for an inch of snow are
  20-40% south of a Rockford to Iowa City line.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 353 AM CST Wed Jan 21 2026

Snow has rapidly diminished over the past couple of hours, with still
some flurries and potential for narrow transitory bouts of light
snow north of Hwy 30 and near/east of the Mississippi River through
5-6 AM. We've received a few reports of 1.6 inches to just over 3
inches from around Dubuque to Freeport.

While we'll enter a period of quiet weather this morning, we're
expecting more snow showers to return by mid afternoon into this
evening attendant to an intensifying/sharpening shortwave trough
currently over ND, as it sweeps through the region. This will be
accompanied by a strong Arctic front. A transitory bout of deep
saturation and robust low level Fgen forcing should foster snow showers
with bursts of snow and accums up to an inch, particularly near/
north of I-80 where more prevalent coverage is currently anticipated.
Coincident with and following the snow showers is likely to be a
period of strong winds. Latest runs of the HRRR and RAP remain most
aggressive in depicting 40-45+ kt winds atop the mixed layer
residing above 900 hPa, while the 4km NAM, ARW and NMM are not
as deeply mixed (925 hPa) and strong with winds only around 30-35 kt.
RAP is verifying pretty well at 09z with the strong winds into
parts of MT and western ND (gusts already 32-38+ kt). Given this
and fairly uniform westerly flow along with warmer temps for
deeper mixing, strong CAA with steepening low level lapse rates post
frontal I feel RAP and HRRR may be more realistic. This leads to
some concerns for snow squalls, but have noted a weakening trend
on near surface instability and a shift of low level Fgen tied more
closely to the boundary of which both offer lower confidence at this
time. The bigger concern is looking at the potential for significant
blowing and drifting of the fresh powdery snow (1+ inch) that fell
overnight in areas north of Hwy 30 and any additional snow this afternoon
into evening up to an inch. The Baggaley Blowing Snow model for snow age
of 12-24 hours and a constant temperature in the upper 20s with wind
speeds of 30 to 35 kt lists probabilities at 30-50% for the crust
breaking, and that goes up to 50-70% for winds of 35-40 kt. Current
forecast highs are in the mid/upper 20s for much of the area north of
Hwy 30. As a result, we've opted for a Winter Weather Advisory near/
north of Hwy 30 to cover the strong crosswinds and potential for
significant visibility reduction at times in blowing snow along with some
drifting snow. To the south of the Winter Weather Advisory, a Wind
Advisory was issued where little snow cover is observed and minimal
accums only possible lending to strong winds being the primary hazard.
Temperatures will surge above freezing and likely reach near 40 across
parts of the far south ahead of the front, but may have to watch for
some refreeze of any moisture this evening as temps crash behind the
passing Arctic front.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 253 AM CST Wed Jan 21 2026

The next Arctic front ushering in a multi-day deep freeze will arrive
by Thursday afternoon accompanied by another chance for snow
showers, albeit only 20% right now due to limited moisture and
weaker forcing currently being progged.

The focus then for Thursday night through the weekend will be largely
with a frigid airmass settling over the area, likely leading to the
coldest temperatures/wind chills we've experienced yet this
season. 850 hPa temperatures dip to 23 to 28 degrees C below zero
over much of the area by 12z/6 AM Friday per the GEFS/ECWMF ensembles.
Values from these ensembles around -24 to -25 degrees C over the
Quad Cities would reach the daily minimum for DVN on January 23 per
the SPC sounding climatology, so we're talking bitterly cold conditions.
The latest LREF ensemble exceedance probabilities of wind chills
-20 degrees F (threshold for Cold Weather Advisory over most of our CWA)
is around 60-90%, along with chances of -30 degrees F (threshold for
Extreme Cold Warning over most of our CWA) is around 35-95%,
particularly Thursday night and Friday morning. Exceedance values
this high gives more than enough confidence for us to issue an Extreme
Cold Watch for the entire area. We have issued the watch from Thursday
night through Saturday morning, as the potential exists for conditions
to be colder than currently forecast for Friday night given the
anomalously strong high pressure although exceedance probabilities from
the LREF do reduce a good bit so it's not certain.

As far as precipitation chances are concerned, we're seeing some
northward trend in some of the deterministic and ensembles to the strong
southern states winter storm slated for Friday through the weekend.
LREF and NBM have jumped to 20-40% probabilities for an inch or more
of snow for areas roughly south of a Rockford to Iowa City line, as
some indications of more phasing of the northern and southern streams
could bring the system and it's expansive precip shield further north.
Something to keep an eye on in the coming days!

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 535 AM CST Wed Jan 21 2026

Bouts of MVFR to VFR ceilings (1500-4000 ft agl) are expected into
this evening. A brief wedge of clearing combined with light winds and
moisture from recent snowfall may foster a brief bout of fog and reduced
visibility to IFR/MVFR near KCID and KDBQ through 15z.

The main focus will be with an Arctic front set to sweep through the
terminals roughly 20-24z today. This may be accompanied by snow showers
and brief bouts of greatly reduced visibility. Probabilities for
impacts in terms of brief low visibility and accums up to an inch are
greatest at KDBQ (80%) which warranted a TEMPO mention. The probabilities
lower further south for the rest of the terminals but still (20-50%)
to warrant PROB30 mention for now. Winds ahead of the front will turn
gusty from the W/SW at 10-20+ kt. These winds will increase further
behind the Arctic front with a period of gusts 30-40+ kt from the W/NW
through this evening before diminishing overnight. These strong winds
will likely lead to some bouts of greatly reduced visibility in blowing
snow, primarily at KDBQ where fresh powdery snow will be more readily lofted.
For now I have kept with 6SM visibility in BS at KDBQ, but this will
need to be refined in later issuances.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Weather Advisory from 2 PM this afternoon to midnight
     CST tonight for IAZ040-041-051>053.
     Extreme Cold Watch from late Thursday night through Saturday
     morning for IAZ040>042-051>054-063>068-076>078-087>089-
     098-099.
     Winter Weather Advisory from 5 PM this afternoon to midnight
     CST tonight for IAZ042-054.
     Wind Advisory from 2 PM this afternoon to midnight CST tonight
     for IAZ063>065-067-076>078-087>089-098-099.
     Wind Advisory from 5 PM this afternoon to midnight CST tonight
     for IAZ066-068.
IL...Extreme Cold Watch from late Thursday night through Saturday
     morning for ILZ001-002-007-009-015>018-024>026-034-035.
     Winter Weather Advisory from 5 PM this afternoon to midnight
     CST tonight for ILZ001-002-007.
     Wind Advisory from 5 PM this afternoon to midnight CST tonight
     for ILZ009-015>018-024>026-034-035.
MO...Extreme Cold Watch from late Thursday night through Saturday
     morning for MOZ009-010.
     Wind Advisory from 2 PM this afternoon to midnight CST tonight
     for MOZ009-010.

&&

SHORT TERM...McClure
LONG TERM...McClure/Schultz
AVIATION...McClure
Hazardous weather outlook, Jan 21, 4:35 AM CST, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
435 AM CST Wed Jan 21 2026

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
435 AM CST Wed Jan 21 2026

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Snow showers with the potential for short bursts of greatly
reduced visibility may occur across parts of the region
by mid afternoon into early this evening. Accumulations of
up to an inch will be possible for areas mainly near and
north of Highway 30.

A period of strong winds with gusts to 45 mph is expected by
late afternoon through this evening attendant to a passing
Arctic front. These strong winds will bring the potential for
significant blowing and drifting snow in areas north of
Highway 30 that received 1 to 3 inches of snow last night.
A Winter Weather Advisory has been issued for much of the area
near and north of Highway 30 while a Wind Advisory has been
issued elsewhere.

Any wet roadways or surfaces south of Highway 30 could turn icy
and slippery this evening, as temperatures plummet below
freezing.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

An Extreme Cold Watch is in effect for the area from Thursday
night through Saturday morning for dangerous wind chills of 20
below to 40 below zero.

.SPOTTER INFORMATION STATEMENT...

Reports of snowfall amounts of an inch or more, and travel impacts
would be greatly appreciated.

In the hours before

Local storm report, Jan 21, 7:45 AM CST, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
745 AM CST Wed Jan 21 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     Snow             Central City            42.20N 91.52W
01/21/2026  M2.5 Inch        Linn               IA   Emergency Mngr

            Total snowfall.

&&

JTS
Local storm report, Jan 21, 8:12 AM CST, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
812 AM CST Wed Jan 21 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     Snow             2 NW Cedar Rapids       41.99N 91.70W
01/21/2026  M1.1 Inch        Linn               IA   Trained Spotter

            Total snowfall.

&&

JTS
Local storm report, Jan 21, 8:22 AM CST, 3 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
822 AM CST Wed Jan 21 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     Snow             1 SE Vinton             42.15N 92.00W
01/21/2026  M1.0 Inch        Benton             IA   Public

&&

JTS
Local storm report, Jan 21, 9:39 AM CST, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
939 AM CST Wed Jan 21 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     Snow             2 W Freeport            42.30N 89.66W
01/21/2026  M2.0 Inch        Stephenson         IL   Public

0845 AM     Snow             Lore                    42.51N 90.79W
01/21/2026  M3.0 Inch        Dubuque            IA   Public

0921 AM     Snow             2 N Central City        42.24N 91.52W
01/21/2026  M2.0 Inch        Linn               IA   Public

&&

JTS
Local storm report, Jan 21, 9:40 AM CST, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
940 AM CST Wed Jan 21 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     Snow             Freeport                42.29N 89.63W
01/21/2026  M3.0 Inch        Stephenson         IL   Trained Spotter

            Total snowfall.

&&

JTS
Local storm report, Jan 21, 10:01 AM CST, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1001 AM CST Wed Jan 21 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     Snow             2 SW Saint Donatus      42.35N 90.57W
01/21/2026  M2.5 Inch        Jackson            IA   Trained Spotter

            Total snowfall.

&&

JTS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:46 AM CSTExtreme Cold WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more31 hr
Jan 21, 2:46 AM CSTWind AdvisoryDVNCedar, Clinton, Des Moines, Henry, Iowa, Jefferson and 8 more21 hr
Jan 21, 2:46 AM CSTWinter Weather AdvisoryDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more21 hr
Jan 21, 11:24 AM CSTHigh Wind WarningDVNCedar, Iowa, Johnson, Keokuk, Louisa, Muscatine and 1 more10 hr
Jan 21, 4:57 PM CSTSpecial Weather StatementDVNClinton, Jackson78 min
Jan 21, 5:50 PM CSTSnow Squall WarningDVNCedar, Clinton, Jackson40 min

Nearby

Blizzard Warnings in Iowa, 2026Every blizzard warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.